Could a Cracking Finger Next to Ear (1-2 cm) Have Caused Damage? Currently on Clonazepam Withdrawal

Discussion in 'Support' started by SergioN, Jun 25, 2019.

    1. SergioN

      SergioN Member

      Tinnitus Since:
      25/07/2005
      Cause of Tinnitus:
      Acoustic trauma + ototoxicity
      Hi all friends,

      Yesterday I lived a "traumatic" moment: I was in bed, without earplugs, on one side, and I went to scratch my external left ear due to a sudden itch. I usually do it carefully and slowly, but yesterday I had the bad luck that my finger bone made a "crack", as loud as a finger bone can crack (other times hand bones cracking are quieter) . And it was 1-2 cm from my ear hole.

      So I got afraid instantly, and tried to think if that noise was loud enough to hurt my fragile ears.
      I want to specify that I'm on a Clonazepam withdrawal... And my tinnitus is worsening every week: I took 0.5mg Clonazepam for 3 months and I'm following a tapering plan for another 3 months. I'm currently on 0.2 mg of Clonazepam, more or less... And I have one month left.

      After the finger bone crack noise... I started to notice the tinnitus in my left ear a lot more. Not sure if it is from Clonazepam withdrawal causing damage or if it is a spike due to the noise that the finger bone cracking made.

      I have tried to measure the intensity of the finger crack noise with my mobile app decibel meter... It could be about 75 dB at 1 cm from the microphone.

      What do you think, was the noise loud enough to have caused damage?

      I hate my bad luck and I hate the decisions I have taken last months... Starting and continuing to take Clonazepam was the worst decision of my life (this was because I could not cope with a slight tinnitus worsening... but that was slight compared to now - it is 15 times worse now).

      I don't know if Clonazepam is ototoxic and if I should taper faster or if it is the withdrawal what is dramatically worsening my tinnitus.

      What do you think about that?

      I hope the best for you. Thank you for listening.

      Kind regards from a sufferer in low moments.
       
    2. Striveon

      Striveon Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Unknown
      I crack my fingers near my ear all the time when I'm lying down, I don't think that'll cause any harm to ears (well it hasn't for me), I think it's probably the anxiety that's going up after thinking it may have caused you harm that is increasing your tinnitus and not the finger cracking itself.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      SergioN

      SergioN Member

      Tinnitus Since:
      25/07/2005
      Cause of Tinnitus:
      Acoustic trauma + ototoxicity
      Thans for your reply. I really appreciate it.
      But...maybe you do farther than 1-2cms. from ear. It has sense to do it like 20cms or so. If you do at such distance, it is like 10 dB less in intensity. The problem was that this happened to me when I was scratching the upper part of my external ear.
      I really hope this spike will subside in the future. I will try to calm me down.
      Anyway the past can not be changed. I'm really tired of how this condition can change your character, your anxiety, your fears....
      I want to think that the future will be better for all.
      Thanks again.
      Best for you all.
      Regards.
       
      • Like Like x 1
    4. Candy

      Candy Member Benefactor Advocate

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Unidentified
      It seems very unlikely...
       
    5. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      I gradually withdrew from clonazepam with the whole process taking over a year. In my mind, it's something that can not be rushed, and the timetable should be adjusted according to circumstances. Even slightly increasing it for a short period of time if necessary, such as during times of extra stress and/or increased tinnitus. So no, I don't think you should taper faster.

      Regarding the knuckle cracking near your ear, it's hard for me to believe this caused anything other than a temporary spike. Perhaps if you could relax a little more about that, it could be helpful. -- Also, I discovered "microcurrent therapy" a couple months after finishing my clonazepam withdrawal, and wished I would have had it during my withdrawal period. I used a device called the "Alpha-Stim", which I think I paid about $600 for. I think they rent them out, so that might be one way to try it before making a purchase.
       
      • Informative Informative x 1
    6. Mathieulh
      Balanced

      Mathieulh Member Benefactor

      Location:
      Paris, France
      Tinnitus Since:
      05/24/2019
      Cause of Tinnitus:
      Chronic headphones use and acute noise induced trauma.
      No, a cracking finger isn't loud enough.
       
    7. AUTHOR
      AUTHOR
      SergioN

      SergioN Member

      Tinnitus Since:
      25/07/2005
      Cause of Tinnitus:
      Acoustic trauma + ototoxicity
      Thans for your reply. How long did you take Clonazepam? I took it 0.5 during 3 months ans started to have side effects and tinnitus worsening so thats why i decided to taper off. I also read about one year tappers, but i and my doctor thought that it has no much sense to toke it 3 months and continue in it one year to taper. So i decided to do a 3 months plan. However, since i started to taper it, tinnitus is worsening every week.
      @Lane : which was your experience in clonazepam and wirhdrawal? Do you experience any tinnitus worsening in taper? And have it improved in time after? THANKS A TON
       
    8. AUTHOR
      AUTHOR
      SergioN

      SergioN Member

      Tinnitus Since:
      25/07/2005
      Cause of Tinnitus:
      Acoustic trauma + ototoxicity
      Thanks for all replies. And sorry for my poor english. I'm from Spain.
      Regards.
       
    9. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      @SergioN -- I had taken as much as 2 mg/day for over ten years, so my situation was quite different than yours. So while I needed over a year to taper, I suspect you can safely taper over a shorter period of time. I didn't have tinnitus at the time, but I'm guessing it would have been quite problematic for me if I had.

      As far as what my experience was, one of the most notable things was how surprisingly difficult it was for me to quit the last infitessimally small dosage. Whereas I did fairly well going from 2 mg to 1.5, and then to 1.0, then to 0.5, it became increasingly difficult to get used to lower dosages. So I went slowly, to .4, .3, .2, .1. .05, .025, .010, etc., with as long as necessary with each one (usually 2-4 weeks).

      By the time I got down to my "smigen", I thought it would just be another 2-4 weeks to adapt, but it was more like 3-6 months to adjust to that. It was during this time that I got the Alpha-Stim, which really helped a lot in taking that last "edge" off of the whole withdrawal process.

      I purchased an mHBOT chamber about 6 months ago, and it has been so helpful in stabilizing my brain and neurological system, that I think it would have been enormously helpful during my whole clonazepam withdrawal process. I paid about $7,000 for my unit, but some areas have companies that lease these out by the month for about $600. Don't know if mHBOT leases are available in France, but it may be something to check out.
       
    10. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      I dont think that can do any harm. Actually with severe hyperacusis just covering your ears with your hands it is very easy to hear all the different parts of the hand, fingers, knuckles, cracking and moving slightly, it sounds very clear but it is not dangerous at all.
       
    11. rdz
      Gloomy

      rdz Member

      Location:
      Chicago
      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Unknown
      I also have cracked my fingers near my ear before with no change in my t.
       
    12. AUTHOR
      AUTHOR
      SergioN

      SergioN Member

      Tinnitus Since:
      25/07/2005
      Cause of Tinnitus:
      Acoustic trauma + ototoxicity
      Thanks all for your replies. They have been encouraging. I will continue with my clonazepam tapering and hoping the future will be better.
      I wish an improvement for all.
       
    13. PeteJ
      Depressed

      PeteJ Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      acoustic trauma?
      I agree with everyone, OP.

      Even with ears that have had trauma, I don't see how that would cause anything to get worse or any other harm.
       
    14. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      Simple answer? No.
       

Share This Page

Loading...